Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Is there any side effect by taking lexapro for anxiety ?

I am a 23 yr old female who has bad anxiety . Well I first went to the doctor in December 2008 for pills because I needed to do something about my bad anxiety attacks I had everyday I feel like I can t breath , my heart starts racing really fast, my palms and feet get sweaty, my legs start to shake I felt like I was going to die and it scared me. So the doctor prescribed me 10 mgs of Lexapro, she said to take one pill a day before you go to sleep. So as I got months into it it helped so much I didnt have anymore anxiety attacks. I was on Lexapro for 2 years. Just in March 2011 the doctor took me off it she told me she dont know how I was on it for so long. Need I mind you that the pharmacists had to get her permission for my refills to go through. So she had me on that long if all my refills went through. Well she prescribed me Celexa but said it was not a good pill for me but she prescribed it to me anyway. I refuse to take any other medicine besides Lexapro because it it helped me. I have been off Lexapro for almost 4 months now I am starting to get really bad anxiety again. Every other day I get anxiety its so scary. Last saturday I had it bad I went to the E.R. My anxiety attacks are affecting my everyday life. Im afraid to get a job because im scared I might get anxiety at work ect.I go to my husbands doctor now in a new clinic . My question is Can I get on Lexapro again since it helped me really good the first time??
Asked On : Sat, 16 Jul 2011
Answers:  4 Views:  252
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
hii welcome to health care magis.see laxpro long term use produce constipation,impotence,diarrhoea,diziness,drowsiness,depressive disordeor headach,dry mouth and you have been addicted to it so batter to avoid it and you go for homoeopathy to know the reason behind it.
Answered: Sat, 16 Jul 2011
Psychiatrist Dr. Keerthish Shetty's  Response
It is very unfortunate that your anxiety has resurfaced after stopping the medicines. There are many good medicines avaiable for anxiety and it is upto the treating doctor (psychiatrist) to decide which one will suit you best. One of the important factors is history of good response to any particualr medicine in the past (lexapro in your case). SO, the same medicine will help you again. It is also important to look into other factors like stress or physical illnesses, which may be sustaining the anxiety problem. Addition of non-pharmacological methods to medicines will also help in the long run.
Answered: Sat, 16 Jul 2011
I find this answer helpful
  User's Response
Yes I stress alot too. What is Non Pharmacological Methods??
Answered: Sun, 17 Jul 2011
  User's Response
Thank you so much
Answered: Sun, 17 Jul 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor